Mississippi, 2019Damaging Winds in Mississippi, June 25, 2019
June 25, 2019 · NWS JAN · 10 events in 5 counties and zones
Showers and thunderstorms developed as a disturbance approached from the northwest and moved through the area. Some of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $164,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed as a disturbance approached from the northwest and moved through the area. Some of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 25, 3:31 PM CST, 28 minutes earlier.
Area forecast discussion, Jun 25, 3:31 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
431 PM CDT Tue Jun 25 2019
.DISCUSSION...
Tonight through tomorrow night...
A few showers and maybe an isolated thunderstorm or two will be
possible this evening and into tonight mainly in the south where
higher moisture values will continue to exist. Lows tonight will
fall into the upper 60's for most of the region.
The focus of the short term forecast will be on the evolving
severe weather threat for tomorrow. A shortwave will approach the
ArkLaTex tomorrow. Storms will initially develop along a surface
boundary associated with the aforementioned shortwave trough.
Slight W/NW flow in the upper levels will help push the storms
E/SE towards our region where the atmosphere will be favorable for
further storm development due to ample moisture low level lapse
rates of 7-8.5 C/km and SBCAPE values of above 3,000 j/kg.
However, there is enough uncertainty in the timing, location, and
coverage of storms to only advertise a marginal risk of severe
storms in the HWO. The best chance of storm coverage will exist in
the western and northwestern portions of the region where storms
have a better chance of reaching before we lose daytime heating.
Straightline winds and hail will be the main threats with any
storms that succeed in making it into our region.
Thursday through Monday...
The rest of the forecast period will consist of a typical summer
pattern as a weakness increases in the large scale subtropical
ridge over the southeast CONUS. Weak shortwave trough energy
rotating around the Southern Plains high center will help to
enhance diurnal convective precipitation over the ArkLaMiss region
in the very moist airmass. For Thursday, deep layer flow will be
seasonably weak suggesting pulse type storms, but convection
could be a little more organized Friday into the weekend given
slightly greater flow and influence from the trough. Throughout
the long term, it looks like we will have fairly steep lapse
rates/abundant instability supportive of wet microbursts...
something to monitor as move more into the near term with these
periods. Otherwise, temperatures/humidity will be near normal
values with the threat for significant heat stress limited at
worst. /EC/
&&
.AVIATION...
18Z TAF discussion:
A cluster of thunderstorms continue to approach the region from
the west this afternoon. Cloudiness will continue to increase
ahead of these storms in the upper and lower levels. MVFR CIGs
have already developed at KPIB and can be expected to spread into
KHBG soon. There is greater confidence of thunderstorms impacting
our southernmost sites this afternoon and evening. There was
enough confidence to add -TSRA groups at both sites and VCTS at
some other locations. VFR conditions will return tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 91 72 92 / 44 32 22 35
Meridian 70 92 71 94 / 27 30 21 41
Vicksburg 70 92 72 91 / 49 29 19 29
Hattiesburg 70 93 71 94 / 36 23 17 34
Natchez 71 92 71 91 / 50 29 10 23
Greenville 70 92 72 91 / 41 33 17 40
Greenwood 70 91 72 91 / 25 38 24 42
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jun 25, 3:06 PM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
406 PM CDT Tue Jun 25 2019
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-047-053-
059>061-262115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Warren-Claiborne-Jefferson-Adams-
Franklin MS-
406 PM CDT Tue Jun 25 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Wednesday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
MSZ043>046-048>052-054>058-062>066-072>074-262115-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
406 PM CDT Tue Jun 25 2019
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight
Isolated severe storms, capable of producing damaging winds, will
continue to be possible this afternoon through early this
evening.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
3
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 25, 12:30 PM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
130 PM CDT Tue Jun 25 2019
LAZ015-023>026-MSZ060-251900-
Tensas LA-Richland LA-Concordia LA-Catahoula LA-Franklin LA-Adams MS-
130 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN TENSAS...NORTHERN
CONCORDIA...CATAHOULA...RICHLAND...FRANKLIN PARISHES IN NORTHEASTERN
LOUISIANA AND NORTHWESTERN ADAMS COUNTIES UNTIL 200 PM CDT...
At 130 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles north of Columbia to 6 miles
northwest of Larto. Movement was northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Buckner around 140 PM CDT.
Monterey and Jonesville around 145 PM CDT.
Mangham, Alto and Wildsville around 150 PM CDT.
Archibald and Frogmore around 155 PM CDT.
Ferriday and West Ferriday around 200 PM CDT.
Other locations impacted by these storms include Harrisonburg,
Gilbert, Baskin, Sicily Island and Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3238 9201 3244 9196 3256 9152 3232 9149
3225 9152 3225 9156 3224 9151 3220 9154
3220 9148 3150 9141 3134 9201 3193 9201
3193 9190 3203 9190 3207 9193 3209 9187
3217 9190 3219 9201 3225 9199 3228 9203
TIME...MOT...LOC 1830Z 245DEG 43KT 3221 9206 3144 9197
JMSpecial weather statement, Jun 25, 1:02 PM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
202 PM CDT Tue Jun 25 2019
LAZ015-016-023>026-MSZ047-053-059>061-251930-
Tensas LA-Madison LA-Richland LA-Concordia LA-Catahoula LA-
Franklin LA-Adams MS-Jefferson MS-Warren MS-Franklin MS-Claiborne MS-
202 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT TENSAS...MADISON...CONCORDIA...
EASTERN CATAHOULA...CENTRAL RICHLAND AND FRANKLIN PARISHES...
SOUTHWESTERN WARREN...SOUTHWESTERN CLAIBORNE...WESTERN JEFFERSON...
WESTERN FRANKLIN AND ADAMS COUNTIES UNTIL 230 PM CDT...
At 202 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Mangham to 7 miles northwest of
Black Hawk. Movement was east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Black Hawk and Slocum around 210 PM CDT.
Bakers around 215 PM CDT.
Afton and Somerset around 230 PM CDT.
Other locations impacted by these storms include Gilbert, Baskin,
Sicily Island, Ridgecrest and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3104 9165 3104 9172 3114 9172 3119 9168
3122 9178 3246 9185 3249 9110 3132 9111
3137 9122 3132 9147 3128 9150 3126 9148
3123 9149 3121 9153 3124 9154 3123 9157
3113 9163 3106 9156 3103 9157 3097 9166
TIME...MOT...LOC 1902Z 277DEG 47KT 3231 9171 3120 9174
JMSpecial weather statement, Jun 25, 3:02 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
402 PM CDT Tue Jun 25 2019
MSZ048-054-061-062-252200-
Copiah MS-Hinds MS-Lincoln MS-Franklin MS-
402 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...EASTERN FRANKLIN...
HINDS AND COPIAH COUNTIES UNTIL 500 PM CDT...
At 402 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Newman to Barlow to near Smithdale.
Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Newman and Barlow around 405 PM CDT.
Edwards and Glancy around 420 PM CDT.
West Lincoln around 425 PM CDT.
Martinsville around 430 PM CDT.
Hazlehurst and Bogue Chitto around 435 PM CDT.
Bolton and Gallman around 440 PM CDT.
Crystal Springs, Raymond and Enterprise around 445 PM CDT.
Ruth around 450 PM CDT.
Other locations impacted by these storms include Beauregard and
Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3135 9077 3182 9074 3184 9072 3227 9072
3231 9070 3245 9027 3211 9025 3207 9023
3203 9025 3202 9023 3178 9020 3172 9022
3172 9024 3163 9024 3135 9032
TIME...MOT...LOC 2102Z 256DEG 23KT 3222 9073 3182 9065 3137 9070
DBSpecial weather statement, Jun 25, 3:25 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT Tue Jun 25 2019
MSZ063-252215-
Lawrence MS-
425 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE COUNTY UNTIL
515 PM CDT...
At 425 PM CDT, Meteorologists were tracking a strong thunderstorm
over Monticello, or 19 miles east of Brookhaven, moving northeast at
15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Arm around 435 PM CDT.
Other locations impacted by this storm include New Hebron and Silver
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3146 9015 3163 9023 3174 8998 3150 8999
TIME...MOT...LOC 2125Z 245DEG 14KT 3158 9012
DB
Local storm report, Jun 25, 3:50 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM TORNADO 2 NNW CENTER RIDGE 31.97N 89.49W
06/24/2019 SMITH MS NWS STORM SURVEY
A EF-0 TORNADO SPUN UP IN A FIELD JUST WEST
OF HIGHWAY 37 AND TRAVELED NORTHEAST ABOUT
THREE QUARTERS OF MILE BEFORE DISSIPATING
ALONG BEAVER DAM ROAD (SC 84). THERE WERE
SOME WOODED AREAS WHERE A COUPLE CLUSTERS OF
TREES WERE SNAPPED OR UPROOTED. THERE WAS
OTHER STRAIGHT-LINE WIND DAMAGE STRETCHING
SOUTHWEST TO HIGHWAY 35. THE STORM WAS ABOUT
50 YARDS AT THE WIDEST AND THE STRONGEST
WINDS WERE ABOUT 74 MPH.
&&Special weather statement, Jun 25, 3:56 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
456 PM CDT Tue Jun 25 2019
MSZ043-049-055-252300-
Rankin MS-Madison MS-Simpson MS-
456 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT RANKIN...SIMPSON AND
SOUTHWESTERN MADISON COUNTIES UNTIL 600 PM CDT...
At 456 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Flora to near Whites to near Oma.
Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Whites around 500 PM CDT.
Richland around 505 PM CDT.
Florence and Annandale around 510 PM CDT.
Star and Monterey around 515 PM CDT.
Madison and Gluckstadt around 520 PM CDT.
Canton, Shivers and Piney Woods around 525 PM CDT.
Cato around 540 PM CDT.
Johns and Goshen Springs around 545 PM CDT.
Other locations impacted by these storms include D'Lo, Braxton and
Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3179 9011 3180 9015 3183 9013 3184 9016
3186 9013 3189 9014 3203 9025 3209 9023
3215 9025 3220 9018 3225 9021 3240 9007
3240 9024 3249 9024 3249 9031 3252 9031
3265 8998 3222 8976 3180 8967 3175 9012
TIME...MOT...LOC 2156Z 263DEG 24KT 3254 9031 3214 9022 3172 9022
DBThunderstorm Wind, Rankin
- When
- June 25, 3:59 PM CST
- Where
- Rankin County, 0.33 mi NW of Florence
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Social Media
- Coordinates
- 32.153, -90.134
An oak tree fell onto a home along West Main Street in Florence.
Thunderstorm Wind, Lamar
- When
- June 25, 5:15 PM CST
- Where
- Lamar County, 2.24 mi SW of Sumrall
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 31.400, -89.580
A small tree was blown down on a fence.
Thunderstorm Wind, Lamar
- When
- June 25, 5:20 PM CST
- Where
- Lamar County, 2.35 mi WNW of Okahola
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.208, -89.419
A tree was blown down on Whiddon Road and a tree was blown down on a house on Haven Road.
Thunderstorm Wind, Lamar
- When
- June 25, 5:20 PM CST
- Where
- Lamar County, 1.37 mi ENE of Oak Grove
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.290, -89.400
A small tree was blown down and downed some power lines.
Thunderstorm Wind, Forrest
- When
- June 25, 5:30 PM CST
- Where
- Forrest County, 6.54 mi W of Mc Laurin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.180, -89.330
A few trees were blown down on power lines on Ford Road.
Thunderstorm Wind, Jones
- When
- June 25, 5:32 PM CST
- Where
- Jones County, 0.91 mi SE of Laurel
- Measured
- 43 kt (49 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.690, -89.120
A couple of trees were blown down across Laurel. One limb fell on a man causing a minor injury. Estimated winds were 40-50 mph.
Thunderstorm Wind, Forrest
- When
- June 25, 5:43 PM CST
- Where
- Forrest County, 1.9 mi WNW of Mc Callum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.240, -89.250
Trees were blown down on Ralston Road.
Thunderstorm Wind, Newton
- When
- June 25, 5:48 PM CST to 6:04 PM CST
- Where
- Newton County, 1.4 mi E of Conehatta to 1.66 mi NE of Stratton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.451, -89.256
Several trees were blown down in the north central part of the county, from Conehatta, to Union, and to Decatur.
Thunderstorm Wind, Jones
- When
- June 25, 5:50 PM CST
- Where
- Jones County, 0.59 mi E of Hoy to 0.52 mi SSW of Laurel
- Measured
- 43 kt (49 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.750, -89.140
A tree was blown down and downed a power line, which then fell on a house and caused a fire. A couple of trees were also blown down across Laurel. One limb fell onto a man and caused a minor injury.
Thunderstorm Wind, Newton
- When
- June 25, 6:12 PM CST
- Where
- Newton County, 1.42 mi S of Duffee
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Emergency Manager
- Coordinates
- 32.459, -88.933
A few trees were blown down across Chunky Duffee Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, June 25 to 26, 2019$539,000 · 2 in hail · 34 events
- Hail and Damaging Wind in Texas, June 25, 2019$50,000 · 2 in hail · 2 events
- Tornadoes and Hail in Wyoming, June 25, 2019EF1 · 8 events
- Flood and Hail in Nebraska, June 25 to 26, 20193 in hail · 30 events
- Hail and Damaging Winds in Illinois, June 25, 2019$20,000 · 1 in hail · 7 events
- Lightning Strike in New Jersey, June 25, 2019$20,000 · 1 event
- Flooding and Hail in Texas, June 25, 20191.75 in hail · 13 events
- Hail and Damaging Winds in Illinois, June 25, 20191.75 in hail · 12 events
- Flash Flood and Hail in Nebraska, June 25 to 26, 20191.75 in hail · 10 events
- Hail and Damaging Winds in Iowa, June 25, 20191 in hail · 9 events
- Damaging Winds in Florida, June 25 to 28, 2019$3,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Kansas, June 25, 20191.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838691, 835911, 835912, 835913, 835916, 835914, 835917, 835909, 835915, 835910.